Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean J Anesthesiol. 1998 Oct;35(4):761-766. Korean. Case Report.
Chung RK , Kim EY , Kim DY , Han JI , Lee GY , Lee CH .
Department of Anesthesiology, Ewha Womans University, College of Medicine, Seoul, Korea.
Abstract

Acute hyperkalemia may result from excessive load, transcellular shift, decreased renal excretion and so on. Potassium release following succinylcholine administration is sufficient to cause ventricular dysrrhythmia and cardiac arrest in some conditions such as severe burn, massive trauma, spinal cord injury, some neuromuscular disease, and cerebral damage. We experienced a case of acute hyperkalemia associated with cardiac arrythmia immediately after administration of succinylcholine in a 80 year-old male patient who was diagnosed as spondylitis tuberculosa and psoas abscess. The hyperkalemia was attenuated by calcium chloride and sodium bicarbonate and cardiovascular instability was treated by vasoactive drugs symptomatically. Though the eldery patient with diabetes mellitus had been shown chronic hypokalemia, we should be aware of occurrence of sudden hyperkalemia after administration of succinylcholine.

Copyright © 2019. Korean Association of Medical Journal Editors.